I have been diagnosed with agoraphobia, panic and anxiety. Have this phobia for taking meds of any kind, leaving the house alone, driving and some foods and the list continues. It has been awful. Am seeing a therapist now for three weeks, because I have also been diagnosed with H pylori and need to take antibiotics for fourteen days along with an antacid. It has been so hard, I have been crying myself to sleep, praying night and day to have my life back. have been given Hydroxyzine for the panic to help in taking the meds, I spend hours looking over the side affects, scared it may cause something else serious to worry about. This illness is just down right hurtful! We need all the encouragement we can get, just wish I had a strong support system around me. My daughter goes through the panic as well as being bipolar with severe mood swings, so she sleeps a lot. I get so lonely and depressed sometime.
As you have read, there are wonderful supportive people on this site.
When you are in the height of your disorders it may be difficult to see your options. Finding the right meds to help you when you fear the very thing that may help you is confusing and scary.
Trust that some of the meds will have side effects and remind yourself that it is just a side effect that in time it will lessen. Trust the professionals who are treating you. You may need something a little stronger for your anxiety and panic until you can get on the right meds for you.
Talk openly and honestly to your therapist about your struggle. It is going to take time to heal. Give yourself credit for seeking help, that was brave of you. So you know you have strenght, use it to take the baby steps you need to get better.
You are not alone.
My prayers are with you.
I have a variety of medical disorders and conditions, and one of those is a case of chronic hives which I have had for four years now. The only thing that I know for sure helps my hives is a drug called prednisone, which is a steroid and has many serious side effects. Prednisone has been a constant medication that I take for my hives when they get really bad to calm them down. I've seen allergists and dermatologists, and none of the doctors I have seen know what causes my chronic hives. Because of all the serious side effects that come along with taking prednisone, the doctors have tried numerous other drugs to try and get me off of the prednisone. One of the drugs that I was taking was hydroxyzine. I have a friend who works at the VA hospital, and she told me that I should be careful because hydroxyzine is very strong and is often prescribed as a sleep medication.
Well, hydroxyzine never made me tired or sleepy, but it did make me feel really weird. I took it for a few months, but then stocks because I didn't like the side effects and it did not seem to be helping my hives.
Everyone reacts differently to different prescriptions. You need to give it a chance and see how your body reacts to it.
You have definitely come to the right place to get support! There are some wonderful people here at DC, and they're always here and willing to give you comfort. encouragement and advice.
I also suffer from anxiety which is a result of my chronic hives. Right from the beginning, I have worried a lot about what it is that causes my hives. For that reason, I am also on Xanax. I hope you have better luck with the hydroxyzine than I did. As far as I know, none of the side effects were lasting.
Good luck to you!
I can honestly say I understand how you feel and I still haven't found a medication that helps. I get so much fear an aniexty just thinking I have to go somewhere alone and even if someone comes with me I am still scared. It has completely change my life. I don't have a life anymore. And with all the aniexty I feel mentally exhausted before its noon. Plus I have tried medications and I'm one of the rare people and get side effects. I also go over the side effects for hours and that's actually how I found this site and joined today. I said all of this because I don't want you to feel alone. On this site I have found so much helpful advice along with extremely kind and understanding people. I am all alone in this fight for my life back but today I felt better just knowing that I can come on here and find support. I've been on this site all day and people have so many different illnesses and were all here to help each other.
So if you ever need anything send me a message. I know this is the Internet and not one on one help but I dont think it matters. As long as you have support and you know your not alone. On trying the medication, I think you should give it a shot. If you get a rare side effect call your doctor right away and they'll try something new. I hope I've helped in some way. Just remember we are strong and we will get through this.
Hydroxyzine is quite safe to take and will help with the anxiety. I have taken it for years for skin reactions and have never had a problem with it.
I have agoraphobia, PTSD and have some sort of bipolar disorder so understand the anxiety of taking new meds. The doctors are pretty careful about what they give someone so you have to trust their judgement as much as possible.
I live where there aren't many people and really haven't made any friends so have really relied on my online friends. This is a great place to meet people that are just like you are and we support each other here.
You will get feeling better just give the meds a chance to work.
Hi Maydoll Please understand you are not alone,There is alot in the info of the drugs that don't really apply to that drug,If a side effect happens to a medicatin in the same group they have to list it as a side effect.Do you know that if aspirin was a new drug it would not be on the market because of all of the serious side effects,For one sugestion do not read all about them before you get them look at them when and if you think you are having a side effect many drugs when you first start you can have several but most subside after a short time of continued use.You must learn to trust your doctor and Pharmicist get you meds filled all at the same pharmacy that way if a serious side effect comes up it well show right away.
I have done this for years i hate taking medications and would slow down or try to disconue not a good idea i really relater to your situations,But when i started thinking do i want to feel like this where i can't leave the house my head is mixed up i panic im scared all the time i have had this conditions for about 40 years now that i stoped fudgeing on my medications i rarely feel bad i can go where i want when i want and don't get all upset that alone is worth taking the different medications.tell you doctor you fears etc and so the best you can do is work together beliver me it is well worth it don't beat yourself up because you well find as i did that it is so much better to take you medications and continue to inprove please i have been in your shoes and I hope you can get over these fears It is really a shame that they put so much in the info.that scared people but if you knew how rare many of them are you would understand feel free to -talk with me i understand i have been through this and am now taking all my meds no fudging etc and am feeling the best i have in many many years..good luck my friend you well make it keep the faiith and stay positive this helps me alot.
Chuck Wise Sr.Retired Pharmacy techniecian Cpht remember you are not alone my friend. cew.
i too have have phobia of taking any meds cause in the past when i have took them they got me sicker and always end up in the ER but my panic attacks and anxiety has gotton so worse now im affraid of leaving my house so ive been on kolophins .5 mg for one day ,so far so good will see in time good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jan 2012 • 8 answers
Posted 3 Apr 2016 • 6 answers
Who takes Lexapro for agoraphobia, anxiety, and panic? Does it work? If so, what dose works for you?
Posted 1 Apr 2018 • 0 answers
Posted 18 Apr 2018 • 1 answer
Posted 25 May 2018 • 0 answers